Texas, 2016Flash Flooding and Damaging Winds in Texas, March 8 to 9, 2016
March 8 to 9, 2016 · NWS CRP · 17 events in 7 counties and zones
A slow moving upper level low along with plentiful moisture and a strong low level jet produced strong to severe thunderstorms and heavy rainfall over portions of South Texas during the late evening of March 8th and early morning hours of March 9th. Severe thunderstorms impacted the coastal counties of South Texas around daybreak, with the storms producing damaging straight-line winds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $140,000
- Crop damage
- None recorded
- Events
- 17
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A slow moving upper level low along with plentiful moisture and a strong low level jet produced strong to severe thunderstorms and heavy rainfall over portions of South Texas during the late evening of March 8th and early morning hours of March 9th. Severe thunderstorms impacted the coastal counties of South Texas around daybreak, with the storms producing damaging straight-line winds. Persistent very heavy rainfall produced flash flooding over the southern Coastal Bend where six or more inches of rain fell in 2 to 3 hours.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Mar 8, 7:22 PM CST, 1 hour 23 minutes earlier.
Area forecast discussion, Mar 8, 7:22 PM CST, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
722 PM CST TUE MAR 8 2016
.DISCUSSION...SPC HAS PLACED ALL OF S TX INCLUDING THE BAYS AND
INTERCOASTAL WATERS...IN A SEVERE THUNDERSTORM WATCH UNTIL 2 AM
CST. THERE REMAINS SOME UNCERTAINTY IN TIMING OF THE STRONGEST
STORMS ACROSS S TX...HOWEVER SVR STORMS HAVE DVLPD JUST NW OF THE
CWA AND TO THE SW OF BRO IN MEX. THE STORMS ARE MOVING GENERALLY
NE WITH THE OVERALL SYSTEM DRIFTING E. STORMS ARE EXPECTED TO
CONGEAL INTO AN MCS WITH TIME AND MOVE E ACROSS THE CWA. AS THIS
SYSTEM EVOLVES OVER THE NEXT FEW HOURS...THE WATCH MAY BE EXTENDED
IN TIME FOR THE EASTERN CWA. FCST MODELS PROG INCREASING SHEAR
LATER TONIGHT WHICH MAY INCREASE THE THREAT FOR TORNADOES AS WELL.
&&
.PREV DISCUSSION... /ISSUED 534 PM CST TUE MAR 8 2016/
DISCUSSION...SEE AVIATION DISCUSSION BELOW FOR THE 00Z TAFS.
AVIATION...CONDITIONS WILL RAPIDLY DETERIORATE THIS EVENING
THROUGH THE OVERNIGHT HOURS FROM WEST TO EAST AS A STORM SYSTEM
DEVELOPS AND MOVES ACROSS THE AREA. CONDITIONS WILL LIKELY
FLUCTUATE BETWEEN IFR AND VFR DUE TO THE STORMS. SOME STORMS MAY
BECOME SEVERE WITH LARGE HAIL AND WIND GUSTS 50KT OR GREATER.
TORNADOES ARE ALSO A POSSIBILITY OVERNIGHT. GIVEN SOME UNCERTAINTY
OF TIMING OF THE STRONGEST STORMS...FOR NOW HAVE A MENTION OF A
TEMPO 50KT GUST AT VCT WHERE THE BEST CONFIDENCE LIES.
OTHERWISE...HAVE TEMPO GUSTS TO AROUND 40KTS FOR THE OTHER 3 TAF
SITES. TAFS WILL LIKELY BE ADJUSTED AS TIMING AND STRENGTH OF
STORMS BECOMES MORE CLEAR.
PREV DISCUSSION... /ISSUED 348 PM CST TUE MAR 8 2016/
.SEVERE WEATHER EXPECTED TONIGHT...
SHORT TERM (TONIGHT THROUGH WEDNESDAY)...AS OF WRITING /EARLY
AFTERNOON/...A DRYLINE WAS NUDGING INTO THE WESTERN BRUSH COUNTRY
ALLOWING FOR HOT AND DRY CONDITIONS. FARTHER EAST..CLOUD COVER WAS
PERSISTING ALONG THE COAST WHERE A SOUTHERLY LLJ WAS IN PLACE.
ALOFT...A POWERFUL H/5 TROUGH WAS DIGGING ANOMALOUSLY FAR SOUTH
INTO NW MX WHILE A 125KT H25 JET STREAK WAS NOSING NE INTO THE S
TX REGION. COMBINATION OF THE LARGE SCALE LIFT...AN UNSTABLE
AIRMASS...AND AN INCREASE IN WIND SHEAR AND MOISTURE...SHOULD LEAD
TO SEVERE WEATHER DEVELOPING ACROSS THE REGION TONIGHT.
THERE ARE A FEW SCENARIOS FOR SEVERE WEATHER TONIGHT...
1. LATE AFTERNOON/EARLY THIS EVENING...AS MOISTURE BEGINS TO RETREAT
WESTWARD...CONVECTION MAY DEVELOP ACROSS THE BRUSH COUNTRY. THESE
STORMS WOULD POSE A LARGE HAIL AND DAMAGING WIND THREAT GIVEN
STEEPENING LAPSE RATES AND SHEAR.
2. STORMS MAY DEVELOP ACROSS THE COASTAL COUNTIES THIS EVENING IF
H85 WINDS CAN BACK ENOUGH. LATEST RAP...HRRR...AND 12Z NAM OUTPUT
SUPPORTS THIS WHILE THE ECMWF DOES NOT. IF CONVECTION DOES INDEED
DEVELOP ACROSS THE COASTAL COUNTIES THIS EVENING...LARGE
HAIL...DAMAGING WINDS...AND TORNADOES WILL BE POSSIBLE. THE
TORNADO THREAT WITH EVENING STORMS WOULD LIKELY INCREASE THROUGH
THE EVENING AS THE LLJ STRENGTHENS...WITH THE POTENTIAL FOR A
STRONG TORNADO INCREASING AT THAT TIME.
3. CONVECTION MAY DEVELOP WEST OF THE INTERNATIONAL BORDER LATE THIS
AFTERNOON AND INTO THE EVENING...AND SHIFT EASTWARD THROUGH THE
NIGHT. IF THIS OCCURS...THE STORMS WOULD LIKELY CONGEAL INTO
CLUSTERS...AND EVENTUALLY A FAIRLY LARGE MCS...AND SHIFT NE
THROUGH THE NIGHT /REACHING THE EASTERN HALF OF THE CWA LATE
TONIGHT INTO WED MORNING/. STRONG DAMAGING WINDS...EMBEDDED LARGE
HAIL...AND A FEW TORNADOES WOULD BE POSSIBLE ALONG THIS LINE.
IN ADDITION TO SEVERE WEATHER...HEAVY RAINFALL WILL ACCOMPANY THE
STORMS TONIGHT WITH SEVERAL LOCATIONS EXPECTED TO RECEIVE A COUPLE
INCHES OF RAIN. HOWEVER...DUE TO RECENT DRYING OF SOILS /AND
COORDINATING WITH WFO EWX/ HAVE CHOSEN TO HOLD OFF ON A FLASH
FLOOD WATCH AT THIS TIME. HOWEVER...ISOLATED LOCATIONS MAY
EXPERIENCE FLOODING TONIGHT.
STRONG TO SEVERE CONVECTION MAY PERSIST THROUGH THE MID MORNING HOURS
OF WED BEFORE SHIFTING EAST AS AN AREA OF LOW PRESSURE SHIFTS EAST
ACROSS THE CWA. HOWEVER...WITH LARGE SCALE ASCENT REMAINING IN PLACE
THROUGH THE DAY WEDNESDAY /DUE TO MID AND UPPER LEVEL LOW TO OUR
WEST/...ADDITIONAL PRECIP MAY DEVELOP BY LATE IN THE AFTERNOON.
LONG TERM (WEDNESDAY NIGHT THROUGH TUESDAY)...UPPER LOW
CONTINUES TO MEANDER AROUND SOUTH TEXAS THROUGH FRIDAY. THE TRICK
IS THAT THE BEST MOISTURE BECOMES VARIABLE AT TIMES...WITH THE
BEST MOISTURE AND LIFT AT TIMES OVER OUR AREA THEN AT TIMES OVER
AREAS TO THE NORTH (WITH DRIER AIR OVER SOUTH TEXAS). WITH THE
TIMING ISSUES OF THE UPPER LOW ALREADY IN PLACE...AM NOT GOING TO
GET TOO CUTE WITH RAIN CHANCES AND GENERALLY KEEP AT LEAST A
CHANCE FOR RAIN THROUGH THURSDAY NIGHT OVER THE AREA (INCLUDING
GULFMEX). STILL WILL MAINTAIN LIKELY POPS WEDNESDAY NIGHT OVER THE
EAST (CATEGORICAL OFFSHORE)...AS ANOTHER IMPULSE OF ENERGY FROM
THE UPPER LOW COMBINES WITH THE AVAILABLE MOISTURE (PWATS AOA 1
INCH). UPPER LOW APPEARS TO FINALLY MAKE A PATH TOWARD THE NORTH
AND EAST ON FRIDAY/FRIDAY NIGHT...TAKING THE BEST MOISTURE AND
LIFT WITH IT AND BRINGING DRIER AIR IN BY SATURDAY. THUS...WILL
MAINTAIN CHANCE POPS FRIDAY...BUT THEN DIMINISH THEM FRIDAY NIGHT
(30 POPS NORTHEAST AND GULFMEX) AS AFOREMENTIONED MOVEMENT OF LOW
AND MOISTURE OCCURS. DRY SATURDAY THROUGH TUESDAY WITH SHORT-WAVE
MOVING WELL NORTH OF AREA ON SUNDAY. RIDGE BUILDS IN AFTER THAT.
STAYING ON THE WARMER SIDE OF GUIDANCE FOR OVERNIGHT LOWS THROUGH
SATURDAY MORNING AND COOLER SIDE THROUGH FRIDAY...THEN DID NOT
SWAY TOO FAR FROM SUPERBLEND FOR NOW EXCEPT FOR CHECKING FOR TOO
COOL TEMPERATURES NEAR THE COAST AND ADJUSTING UPWARD.
MARINE...STRONG SOUTHEAST FLOW CONTINUES AHEAD OF POWERFUL
WEATHER SYSTEM. A BRIEF PERIOD OF GALE CONDITIONS MAY EXIST
TONIGHT ACROSS THE GULF WATERS AND THUS THE GALE WARNING REMAINS
IN EFFECT. WIND SPEEDS WILL GRADUALLY WEAKEN WEDNESDAY AND
THURSDAY...BUT SEAS WILL BE SLOW TO SUBSIDE. STRONG TO SEVERE
THUNDERSTORMS ARE EXPECTED TONIGHT INTO WEDNESDAY MORNING.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 67 78 62 75 57 / 100 90 60 40 30
VICTORIA 65 76 61 74 55 / 100 90 70 50 40
LAREDO 61 79 57 74 56 / 90 20 30 50 40
ALICE 66 80 59 76 55 / 100 60 60 50 40
ROCKPORT 68 77 62 72 58 / 100 90 70 40 30
COTULLA 60 78 57 71 54 / 100 20 40 60 50
KINGSVILLE 68 80 60 77 56 / 90 80 60 40 30
NAVY CORPUS 68 76 64 75 60 / 90 90 70 40 30
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 9 PM CST THIS EVENING FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM BAFFIN BAY TO PORT
ARANSAS OUT 20 NM...COASTAL WATERS FROM PORT ARANSAS TO
MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS FROM BAFFIN BAY
TO PORT ARANSAS FROM 20 TO 60 NM...WATERS FROM PORT ARANSAS
TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM.
GALE WARNING UNTIL 6 AM CST WEDNESDAY FOR THE FOLLOWING ZONES:
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM...
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL
OUT 20 NM...WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20
TO 60 NM...WATERS FROM PORT ARANSAS TO MATAGORDA SHIP
CHANNEL FROM 20 TO 60 NM.
SMALL CRAFT ADVISORY UNTIL 6 AM CST WEDNESDAY FOR THE FOLLOWING
ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS...
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR.
&&
TE/81...SHORT TERMHazardous weather outlook, Mar 8, 7:13 PM CST, 1 hour 32 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
713 PM CST TUE MAR 8 2016
TXZ229>234-239>247-100115-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
713 PM CST TUE MAR 8 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.
.DAY ONE...TONIGHT
A MODERATE RISK OF RIP CURRENTS CONTINUES TODAY AND TONIGHT ALONG
GULF FACING BEACHES.
SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 2 AM CST FOR ALL OF
SOUTH TEXAS. STRONG TO SEVERE THUNDERSTORMS POSSIBLE OVERNIGHT.
DAMAGING WINDS...LARGE HAIL...AND TORNADOES ARE ALL POSSIBLE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THE RIP CURRENT RISK WILL REMAIN ELEVATED WEDNESDAY WITH THE
INCREASED SWELLS FROM SUSTAINED VERY STRONG SOUTHEAST FLOW.
THUNDERSTORMS ARE POSSIBLE WEDNESDAY THROUGH FRIDAY. STRONG
THUNDERSTORMS MAY BE LINGERING WEDNESDAY MORNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUESTED TUESDAY AFTERNOON AND TUESDAY
NIGHT.
GMZ230-235-250-255-270-275-100115-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-
713 PM CST TUE MAR 8 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.
.DAY ONE...TONIGHT
SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 2 AM CST FOR THE BAYS
AND INTERCOASTAL WATERS. STRONG TO SEVERE THUNDERSTORMS ARE
EXPECTED TONIGHT.
SMALL CRAFT ADVISORIES ARE IN EFFECT FOR THE MIDDLE TEXAS COASTAL
WATERS THROUGH THIS EVENING FOR OPEN WATERS AND THROUGH TONIGHT
FOR BAYS AND WATERWAYS.
A GALE WARNING IS IN EFFECT FOR OPEN WATERS THIS EVENING AND
OVERNIGHT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
SMALL CRAFT CONDITIONS...MOSTLY SEAS...LOOK TO CONTINUE THROUGH
THE END OF THE WORK WEEK.
STRONG TO SEVERE THUNDERSTORMS MAY LINGER INTO WEDNESDAY. WIND
GUSTS TO 50 KNOTS ALONG WITH LARGE HAIL WILL BE POSSIBLE WITH
THESE STORMS.
ADDITIONAL THUNDERSTORM ACTIVITY WILL CONTINUE DURING THE DAY
WEDNESDAY THROUGH FRIDAY.
TE
In the hours before
Special weather statement, Mar 8, 8:19 PM CST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
819 PM CST TUE MAR 8 2016
TXZ239-090245-
WEBB-
819 PM CST TUE MAR 8 2016
...A STRONG THUNDERSTORM WILL AFFECT WESTERN WEBB COUNTY...
AT 818 PM CST...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST
OF LAREDO COMMUNITY COLLEGE...OR 7 MILES SOUTHWEST OF
LAREDO...MOVING NORTH AT 30 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
LAREDO...BOTINES...RANCHOS PENITAS WEST...LAREDO INTERNATIONAL AIRPORT...
DOCTORS HOSPITAL OF LAREDO...TEXAS A&M INTERNATIONAL UNIVERSITY...
ORVIL...LAREDO COMMUNITY COLLEGE...ST AUGUSTINE HIGH SCHOOL SOUTH
LAREDO...UNITEC INDUSTRIAL PARK...COLUMBIA BRIDGE...LAREDO COUNTRY CLUB
AND UNITED SOUTH HIGH SCHOOL.
LAT...LON 2745 9950 2749 9948 2750 9953 2757 9951
2761 9955 2760 9958 2761 9958 2764 9960
2764 9963 2763 9964 2764 9967 2765 9966
2767 9969 2766 9971 2773 9977 2778 9979
2779 9940 2738 9944 2737 9950
TIME...MOT...LOC 0218Z 174DEG 27KT 2745 9955
TMTEvent by event
8 thunderstorm wind, 8 flash flood, 1 lightning. Local standard time, as filed.
Thunderstorm Wind, Webb
- When
- March 8, 8:45 PM CST
- Where
- Webb County, 14.72 mi WNW of (Lrd)laredo Intl Arp
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 27.704, -99.741
Officer with the Border Patrol estimated wind gusts to 60 mph at the Columbia Bridge.
Lightning, Refugio
- When
- March 9, 2:00 AM CST
- Where
- Refugio County, 1.59 mi N of Refugio
- Property damage
- $25,000
- Reported by
- Law Enforcement
- Coordinates
- 28.323, -97.277
Lightning struck a 200 barrel oil storage tank on North Swift Street creating a large oil fire. Multiple emergency vehicles were required to contain the fire.
Thunderstorm Wind, San Patricio
- When
- March 9, 7:55 AM CST
- Where
- San Patricio County, 0.92 mi SE of Gregory
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 27.920, -97.290
Public reported trees were blown down in Gregory.
Flash Flood, Nueces
- When
- March 9, 7:55 AM CST to 9:15 AM CST
- Where
- Nueces County, 0.69 mi N of Gardendale to 1.18 mi NE of Gardendale
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 27.710, -97.380
A foot of water was flowing over the road near the intersection of Prinston Drive and Mount Vernon Drive in Corpus Christi.
Thunderstorm Wind, San Patricio
- When
- March 9, 7:57 AM CST to 7:59 AM CST
- Where
- San Patricio County, 0.83 mi SE of Ingleside
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 27.870, -97.212
Video showed a large tree blown on to a house near Farm to Market Road 1069 in Ingleside.
Thunderstorm Wind, Refugio
- When
- March 9, 8:10 AM CST to 8:11 AM CST
- Where
- Refugio County, 0.69 mi N of Bonnie View to 0.89 mi NNE of Bonnie View
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Law Enforcement
- Coordinates
- 28.180, -97.300
High winds damaged a barn, blew in a garage door, destroyed several sheds, and moved farm equipment near the community of Bonnie View. Winds were estimated to be near 70 mph.
Thunderstorm Wind, Aransas
- When
- March 9, 8:18 AM CST
- Where
- Aransas County, 3.48 mi NW of Rockport
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 28.058, -97.088
Roof damage occurred to a home along Rattlesnake Point Road near Rockport.
Flash Flood, Nueces
- When
- March 9, 8:25 AM CST to 9:25 AM CST
- Where
- Nueces County, 1.4 mi WSW of T Head to 1.05 mi ENE of Corpus Christi
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 27.790, -97.400
Pictures and video showed a vehicle in flood waters on Carancahua Street in downtown Corpus Christi.
Flash Flood, Nueces
- When
- March 9, 8:45 AM CST to 9:45 AM CST
- Where
- Nueces County, 2.07 mi S of Corpus Christi to 1.4 mi N of Corpus Christi
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 27.750, -97.420
Corpus Christi Police reported flooding at the intersections of Highway 286 and Coleman Avenue, Staples Street at Six Points, Staples Street and Furman Avenue, and Interstate 37 northbound at Mesquite Street.
Thunderstorm Wind, Victoria
- When
- March 9, 8:55 AM CST to 9:05 AM CST
- Where
- Victoria County, 2.8 mi SE of Victoria Ball Arpt to 1.59 mi E of Victoria Ball Arpt
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 28.851, -96.987
Winds blew street signs down near Victoria Mall.
Thunderstorm Wind, Victoria
- When
- March 9, 9:05 AM CST
- Where
- Victoria County, 1.86 mi NNW of Victoria
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Newspaper
- Coordinates
- 28.826, -96.988
Large trees were blown down on the road near Nimitz Street and Rosebud Avenue in Victoria.
Thunderstorm Wind, Victoria
- When
- March 9, 9:09 AM CST
- Where
- Victoria County, 2.76 mi N of Victoria
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Newspaper
- Coordinates
- 28.840, -96.980
A large tree was blow on to a mobile home on Leary Lane and damaged the home.
Flash Flood, Kleberg
- When
- March 9, 9:30 AM CST to 10:20 AM CST
- Where
- Kleberg County, 1.23 mi E of Kingsville to 1.76 mi N of (Nqi)nas Kingsville
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 27.520, -97.850
Texas Department of Transportation reported Farm to Market Road 2045 was closed due to flooding from Highway 77 to the King Ranch entrance.
Flash Flood, Kleberg
- When
- March 9, 9:30 AM CST to 10:15 AM CST
- Where
- Kleberg County, 3.24 mi E of Ricardo to 2.14 mi S of (Nqi)nas Kingsville
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 27.419, -97.797
Kleberg County Sheriff's Office reported flooding on County Road 1070 south of County Road 2140 southeast of Kingsville.
Flash Flood, Nueces
- When
- March 9, 10:45 AM CST to 11:15 AM CST
- Where
- Nueces County, 0.69 mi ESE of Nueceville to 0.75 mi NNW of Nueceville
- Cause
- Heavy Rain
- Property damage
- $50,000
- Reported by
- Broadcast Media
- Coordinates
- 27.826, -97.570
Vehicles were stranded on Warrior Street. Water was estimated to be three feet deep flowing across the road.
Flash Flood, Nueces
- When
- March 9, 11:40 AM CST to 12:30 PM CST
- Where
- Nueces County, 3.5 mi ENE of Chapman Ranch to 0.44 mi S of Cabaniss Naf
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 27.596, -97.416
Texas Department of Transportation reported Chapman Ranch Road was closed at the intersection with Farm to Market Road 2444.
Flash Flood, Refugio
- When
- March 9, 12:00 PM CST to 1:00 PM CST
- Where
- Refugio County, 3.01 mi ESE of Woodsboro to 2.33 mi ESE of Woodsboro
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 28.214, -97.284
Texas Department of Transportation reported water over the highway on Farm to Market Road 629 between Farm to Market Roads 136 and 1360.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Louisiana, March 8 to 12, 20163 deaths · 3 injured · $50 million · 56 kt wind · 105 events
- Flash Flooding and Flooding in Louisiana, March 8 to 13, 2016$5.1 million · 1 in hail · 32 events
- Flash Flood in Oklahoma, March 8 to 11, 20161 death · 1 event
- Flash Flooding and Damaging Winds in Texas, March 8 to 10, 201656 kt wind · 43 events
- Tornado and Flash Flooding in Texas, March 8 to 9, 2016EF0 · 17 events
- Strong Wind in Hawaii, March 8, 20161 injured · 1 event
- Flash Flooding and Damaging Wind in Arkansas, March 8 to 10, 201656 kt wind · 7 events
- Hail in Minnesota, March 8, 20161.5 in hail · 6 events
- Flash Flood and Damaging Winds in Arkansas, March 8 to 9, 201661 kt wind · 3 events
- Coastal Flood in Guam, March 8 to 12, 20161 event
- Damaging Wind in Oklahoma, March 8, 2016$1,000 · 52 kt wind · 1 event
- Wildfire in Massachusetts, March 8 to 9, 20161 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 624902, 624905, 624907, 624909, 624908, 624911, 624912, 624913, 624914, 626762, 624915, 624910, 624916, 624917, 624918, 624919, 624920.